MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL COMBO SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE

MEDOS INTERNATIONAL SàRL COMBO SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE
Model Number 288211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a latarjet procedure the tip of the combo screwdriver splitted in half.Another device was used to complete the procedure.No patient consequences.45 minutes delay reported.The device is available for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported that all pieces were removed but they had to wait 45 minutes to sterilize a backup.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: a manufacturing record evaluation was performed for the finished device [18a01] number, and no non-conformances were identified.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information provided, it was reported that that during a latarjet procedure the tip of the combo screwdriver splitted in half.The complaint device was received and evaluated.Visual observations confirm that the distal tip of the device was cracked and twisted.The complaint can be confirmed.No structural anomalies were observed.The possible root cause for the reported failure can be attributed to the device had contact with other metal instruments that explain the marks at the tip.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [18a01] number, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
COMBO SCREWDRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10414464
Report Number1221934-2020-02112
Device Sequence Number3750067
Product Code LXH
UDI-Device Identifier10886705026890
UDI-Public10886705026890
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288211
Device Catalogue Number288211
Device Lot Number18A01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/21/2020
09/02/2020
09/06/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/24/2020
09/02/2020
09/08/2020
Patient Sequence Number1